# SDR 95ZZZX5651

- Difficulty date: September 22, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Engine: Pwa R1340AN1
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: 366249
- Condition: Housing Failed
- Location: Rocker
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

SUBMITTER REPORTS THAT ONE OPERATOR OF A PRATT & WHITNEY R-1340 ENGINE HAS HAD AT LEAST 4 CYLINDERS BREAK AT SAME LOCATION.  HE REPORTS THE EXHAUST ROCKER SHAFT HOUSING AREA OF THE CYLINDERS HAVE EITHER CRACKED OR BROKE IN TWO.  TWO RADIAL ENGINE OVERHAUL FACILITIES STATE THAT THEY REJECT AT LEAST 3 PERCENT OF THE CYLINDERS FOR ROCKER FAILURE.  THEY FEEL MAINTENANCE PERSONS IN THE FIELD ARE OVERTIGHTENING THE ROCKER SHAFT NUTS WHEN A SLIGHT SEEPAGE IS DETECTED.  THEY ADVISE RECOMMENDED TORQUE NEVER SHOULD BE EXCEEDED.  ONCE A SEEPAGE IS DETECTED, REPLACMENT OF OIL SEALS IS REQUIRED TO STOP THE LEAK.
